Georgia, 2014Flash Flooding in Georgia, August 10, 2014
August 10, 2014 · NWS CHS · 2 events in 2 counties and zones
A very moist atmosphere within the vicinity of a stationary front supported excessive rainfall amounts and flash flooding as multi-cell thunderstorms merged over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist atmosphere within the vicinity of a stationary front supported excessive rainfall amounts and flash flooding as multi-cell thunderstorms merged over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 10, 3:36 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 10, 3:36 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT SUN AUG 10 2014
.SYNOPSIS...
A STATIONARY FRONT WITH UNSETTLED WEATHER WILL REMAIN OVER OR
NEAR THE AREA INTO MONDAY...THEN BECOME ILL-DEFINED DURING THE
MIDDLE OF THE WEEK. A COLD FRONT MAY THEN CROSS THE REGION BY LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A STATIONARY FRONT AND WEAK AREA OF LOW PRESSURE WILL PERSIST OVER
THE AREA...POSSIBLY SHIFTING A BIT BACK SOUTH AND EAST TOWARD
SOUTHEAST GEORGIA AS A WEAK SHORTWAVE ALOFT MOVES OFFSHORE.
UNUSUALLY DEEP MOISTURE AND DECENT INSTABILITY THIS AFTERNOON WILL
ALLOW FOR SOME HEAVY RAINFALL AND LOCALIZED FLOODING AND THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MIDNIGHT. HEAVY RAIN IN
URBAN COASTAL AREAS COULD ALSO POSE A FLOOD CONCERN AROUND THE
EVENING HIGH TIDE. AFTER THIS TIME THE CHANCE OF RAIN WILL GO DOWN
AND THUS ALSO THE RISK FOR FLOODING...THUS THE EARLIER ENDING OF
THE FLASH FLOOD WATCH. LATER TONIGHT WE CANNOT RULE OUT FLOODING
RAINS...MAINLY NEAR THE COAST...BUT THE CHANCES APPEAR TO BE TOO
LOW TO WARRANT MAINTAINING THE WATCH ALL NIGHT. SEE THE HYDROLOGY
SECTION BELOW FOR ADDITIONAL INFO ON THE POTENTIAL FOR FLASH
FLOODING AND QPF AMOUNTS. ONCE AGAIN WE SHOULD SEE SOME LOW CLOUDS
AND FOG INLAND THE LATTER PORTION OF THE NIGHT GIVEN THE ABUNDANT
RAINFALL AND LOW-LEVEL MOISTURE IN PLACE. LOWS SHOULD RANGE FROM
THE LOWER TO MID 70S INLAND TO UPPER 70S AT THE COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE LARGE SCALE PATTERN ALOFT WILL START TO UNDERGO SOME
AMPLIFICATION AS SHORT WAVE ENERGY DROPS SE THROUGH THE NORTHERN
PLAINS AND UPPER MIDWEST. MEANWHILE THE PERSISTENT STATIONARY FRONT
WILL BE SITUATED ROUGHLY IN AN EAST-WEST ORIENTATION AND NEAR THE
SOUTHERN PART OF THE CHARLESTON QUAD-COUNTY AREA IN THE MORNING.
SUBTLE IMPULSES WITHIN THE WEST-NW FLOW ALOFT WILL TRIGGER THE
FORMATION OF WEAK WAVES OF LOW PRESSURE ALONG THE FRONT. WHILE THE
FRONT WILL ATTEMPT TO LIFT NORTH DURING THE AFTERNOON...RAIN-COOLED
AIR THAT DEVELOPS WILL TEND TO PUSH IT SOUTH. FIGURE THAT OVERALL
THERE IS LITTLE MOVEMENT TO THE FRONT...PROBABLY JUST OSCILLATING
THROUGH THE DAY. THESE CONDITIONS WILL SUPPORT YET ANOTHER FAIRLY
ACTIVE DAY WITH CONVECTION WITH PWATS AGAIN FAR ABOVE NORMAL AT 2 TO
2 1/4 INCHES. THERE IS VIRTUALLY NO FLOW WITHIN THE 925-700 HPA
LEVEL SUGGESTIVE OF LITTLE TO NO STORM MOVEMENT. INSTEAD
BACK-BUILDING AND TRAINING OF CELLS WILL OCCUR...LEADING TO HEAVY
RAINFALL AND THE RISK FOR FLASH FLOOD ADVISORIES AND POSSIBLE FLASH
FLOOD WARNINGS. WITH THE SYNOPTIC FORCING FROM THE STATIONARY FRONT
AND ANY WAVES OF LOW PRESSURE...PLUS THE SEA BREEZE BOUNDARY AND
CONVECTIVELY DRIVEN OUTFLOWS THERE CERTAINLY COULD BE A NEED FOR
ANOTHER FLASH FLOOD WATCH. HOWEVER...WE DON/T WANT TO BROAD BRUSH THE
ENTIRE FORECAST REGION WITH THE WATCH AT THIS TIME. HPC GUIDANCE
DOESN/T PROJECT ANYTHING MORE THEN ABOUT 1/2 TO 1 INCH AREAL
AVERAGES. PLUS THERE WILL LIKELY BE ABOUT A 12-18 HOUR PERIOD OF NO
RAINFALL FROM LATER TONIGHT INTO MONDAY MORNING...THUS WE WILL DEFER
ANY AREAL WATCH TO THE EARLY MORNING FORECASTERS. WE WILL HOWEVER
MENTION HEAVY RAIN AT TIMES IN THE GRIDDED FORECAST ELEMENTS AND IN
THE HAZARDOUS WEATHER OUTLOOK. THE SEVERE POTENTIAL LOOKS TO BE
CLOSE TO ZERO GIVEN THE ABUNDANT MOISTURE. BUT A ISOLATED WET
MICROBURSTS CAN/T BE ENTIRELY RULED OUT. POPS WILL BE HELD TO 20-30
PERCENT IN THE MORNING BEFORE WE ACHIEVE OUR CONVECTIVE TEMPS IN THE
MID AND UPPER 80S. COVERAGE WILL THEN INCREASE INTO THE HIGH CHANCE
AND LIKELY RANGE FOR THE AFTERNOON...WITH GREATEST COVERAGE ALONG
THE SOUTHERN AND EASTERN ZONES. JUST LIKE RECENT DAYS THE DIURNAL
TEMP CURVE WILL BECOME DISTURBED BY CONVECTION...AND WE HAVE TRENDED
AFTERNOON TEMPS IN THAT DIRECTION. PRIOR TO THEN THOUGH WE LOOK FOR
MAX TEMPS IN THE UPPER 80S/LOWER 90S AWAY FROM THE COAST.
SHOWERS/T-STORMS WILL WANE DURING THE LATE EVENING AND OVERNIGHT AS
A MORE CONSOLIDATED...ALBEIT A WEAK WAVE OF LOW PRESSURE...PULLS
INTO THE ATLANTIC. WE WILL NEED MAINTAIN A WEATHER WATCH FOR INLAND
FOG AGAIN. IT/LL BE NEAR OR AT 100 PERCENT RH AND MAKE FOR AN
EXTREMELY WARM AND MUGGY NIGHT.
TUESDAY...THE AXIS OF THE AMPLIFYING UPPER TROUGH WILL EXTEND DOWN
THE EAST COAST...WITH ASSOCIATED SHORTWAVE ENERGY PICKING UP THE
SURFACE LOW AND DRIVING IT NORTHEAST AND OFF THE MID ATLANTIC COAST
BY THE NIGHTTIME HOURS. SUFFICIENT DEEP MOISTURE AND CONVERGENCE
FROM THE SYNOPTIC SCALE FEATURES WILL PROVIDE THE NECESSARY
INGREDIENTS TO ONCE AGAIN SUPPORT RAIN CHANCES IN THE 50 PERCENT
RANGE...ESPECIALLY ALONG AND TO THE SOUTH OF THE TRAILING/WEAK
FRONT. STORM MOTIONS ARE NOTABLY FASTER THAN THE PREVIOUS
DAY...HOWEVER PRECIPITABLE WATER VALUES WILL STILL BE ABOVE 2.0
INCHES. THUS...HEAVY DOWNPOURS AND ISOLATED LOCALIZED FLOODING ARE
STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. THERE
IS A LITTLE MORE MID AND UPPER WIND FLOW AND SOME DRIER AIR ALOFT SO
THERE MIGHT BE A NON-ZERO RISK FOR ISOLATED SEVERE STORMS WHERE
UPDRAFT STRENGTH IS MAXIMIZED BY BOUNDARY INTERACTIONS. TEMPERATURES
WILL REACH THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE
UNDER MOSTLY CLOUDY SKIES. BEST SHOWER/THUNDERSTORM COVERAGE WILL
SHIFT TO THE COASTAL AREAS AND NEARBY WATERS OVERNIGHT.
WEDNESDAY...THE STRENGTHENING SURFACE LOW WILL HAVE LIFTED WELL TO
THE NORTHEAST OF THE AREA BY MID WEEK...WITH A DIFFUSE BOUNDARY
AND SURFACE TROUGH LINGERING ALONG THE COAST IN ITS WAKE. DRIER
HIGH PRESSURE WILL STRUGGLE TO MAKE SIGNIFICANT PROGRESS TOWARD
THE SOUTHEAST COAST FROM THE OHIO AND TENNESSEE VALLEYS...ALLOWING
A REMNANT BAND OF THE DEEP MOISTURE TO PERSIST ACROSS COASTAL AND
SOUTHERN COUNTIES. WILL TREND RAIN CHANCES DOWNWARD COMPARED TO
PREVIOUS DAYS DUE TO THE WEAKENING SYNOPTIC FEATURES...YET
MAINTAIN SOLID CHANCE POPS IN THE 30 TO 40 PERCENT RANGE DURING THE
DAYTIME HOURS. AS WITH PREVIOUS DAYS...THUNDERSTORM COVERAGE WILL
DIMINISH FROM WEST TO EAST DURING THE EVENING AND NIGHTTIME PERIODS.
HIGH TEMPERATURES WILL REACH THE LOWER 90S INLAND...WITHIN A DEGREE
OR TWO OF SEASONAL NORMALS FOR EARLY/MID AUGUST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH STRETCHING DOWN MUCH OF THE EASTERN UNITED STATES AND AN
UPPER RIDGE SUPPRESSED WELL TO THE SOUTH OVER FLORIDA AND
EVENTUALLY THE GULF OF MEXICO. A MORE WELL-DEFINED COLD FRONT
REPRESENTING THE LEADING EDGE OF DRIER HIGH PRESSURE WILL SHIFT
TOWARD THE SOUTHEAST STATES BY THURSDAY...POSSIBLY STALLING TO THE
EAST/SOUTHEAST FRIDAY. ALTHOUGH THE SURFACE HIGH WILL BE WEAKENING
AS IT SHIFTS INTO THE AREA LATE THIS WEEK...EXPECT IT TO PROVIDE
SUFFICIENT DRIER AIR TO SUPPORT A MORE SEASONAL CONVECTIVE
COVERAGE SCENARIO THROUGH THE WEEKEND. HAVE THUS INDICATED RAIN
CHANCES BACK TO THE SLIGHT CHANCE TO LOW CHANCE RANGE DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON HOURS EACH DAY FROM THURSDAY
THROUGH SUNDAY. DEWPOINTS WILL DECREASE A BIT DURING THE EXTENDED
PERIOD...HOWEVER THERE WILL BE LITTLE NOTABLE CHANGE IN THE
OVERALL HIGH TEMPERATURE RANGE. TEMPERATURES WILL PEAK IN THE
LOWER 90S INLAND EACH AFTERNOON.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SIMILAR PATTERN COMPARED TO YESTERDAY WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY...STARTING NEAR
KCHS AND THEN AFFECTING KSAV AROUND 21Z. BEST CHANCES WILL COME PRIOR
TO 00Z BUT CANNOT RULE OUT SOME IMPACTS AFTER THAT AND POSSIBLY
EVEN OVERNIGHT. TOWARD DAYBREAK LOW CLOUDS AND FOG LOOK TO
DEVELOP...PROBABLY STAYING MVFR...BUT MAYBE MORE PREVAILING AND
LASTING LONGER THAN THE 18Z TAFS SUGGEST.
EXTENDED AVIATION OUTLOOK...A DECENT SHOT OF SEVERAL HOURS OF FLIGHT
RESTRICTIONS IN SCATTERED TO NUMEROUS SHRA/TSRA MONDAY AFTERNOON AND
EVENING. THEN SCATTERED AND MAINLY DIURNAL SHRA/TSRA WITH BRIEF
PERIODS OF FLIGHT RESTRICTIONS TUESDAY THROUGH THURSDAY.
&&
.MARINE...
TONIGHT...NO SIGNIFICANT WIND/SEA ISSUES WITH A STATIONARY FRONT
LINGERING OVER THE AREA. WINDS GENERALLY VARIABLE 10 KT OR LESS
WITH SEAS 1-2 FT. HOWEVER...SOME STRONG STORMS WITH HEAVY
RAIN...CLOUD TO WATER LIGHTNING AND GUSTY WINDS ARE POSSIBLE.
MONDAY AND TUESDAY...A MEANDERING WEAK FRONT WILL PERSIST OVER OR
NEAR THE MARINE ZONES THROUGH THE EARLY WEEK PERIOD...AS A WAVE OF
LOW PRESSURE EVENTUALLY LIFTS TO THE NORTHEAST AND OFF THE MID
ATLANTIC COAST. EXPECT WIND SPEEDS TO REMAIN 15 KT OR LESS AND SEAS
GENERALLY 2 TO 4 FT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
POSSIBLE EACH DAY...AND SOME STORMS THAT DEVELOP OR MOVE OFFSHORE
FROM LAND AREAS COULD BECOME STRONG ENOUGH TO PRODUCE WINDS IN
EXCESS OF 30 OR 40 KT...HEAVY RAIN AND FREQUENT LIGHTNING. MARINE
WEATHER STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME
NECESSARY AT TIMES.
WEDNESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE
BY MID WEEK AHEAD OF A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SOUTH/SOUTHEAST...YET
MARINE CONDITIONS WILL REMAIN BELOW ANY ADVISORY HEADLINES.
STRONGER THUNDERSTORMS WILL AGAIN PERIODICALLY OCCUR...ALTHOUGH
PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE WEEK.
&&
.HYDROLOGY...
SYNOPTIC AND MESOSCALE ATMOSPHERIC CONDITIONS WILL FAVOR
ADDITIONAL HEAVY RAINFALL...MAINLY THROUGH THIS EVENING. ALREADY
HAVE PICKED UP AROUND 3 INCHES IN NORTH CHARLESTON AT THE AIRPORT.
LOCALIZED AMOUNTS OF 6-8 INCHES CANNOT BE RULED OUT WHICH WOULD CREATE
SOME FLOODING...ESPECIALLY IN URBAN COASTAL AREAS SUCH AS DOWNTOWN
CHARLESTON AND SAVANNAH DUE TO THE HIGH ASTRONOMICAL TIDES.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF COASTAL FLOODING IS EXPECTED TONIGHT. MODERATE
COASTAL FLOODING IS LIKELY ALONG THE LOWER SC COAST WITH MINOR
FLOODING ALONG THE GEORGIA COAST. THERE IS ALSO THE RISK FOR HEAVY
RAIN AROUND THE HIGH TIDE WHICH WOULD EXACERBATE ANY FLOODING.
LINGERING INFLUENCES FROM THE RECENT PROXIGEAN SPRING TIDE WILL
CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY THIS WEEK. SINCE ONLY
SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED ASTRONOMICAL TIDE
VALUES TO RESULT IN AT LEAST SHALLOW COASTAL FLOODING...THIS WILL
LIKELY BOOST TIDE LEVELS ABOVE CRITICAL THRESHOLDS THROUGH TUESDAY.
THE BEST CHANCE FOR COASTAL FLOOD ADVISORIES WOULD BE DURING THE
EVENING HIGH TIDES. SHOULD HEAVY RAIN OCCUR AROUND THE TIMES OF THE
ELEVATED HIGH TIDES...RUNOFF WILL BE INHIBITED AND MORE SIGNIFICANT
FLOODING COULD OCCUR WITHIN THE COASTAL COMMUNITIES.
&&
.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ087-088-
099>101-114>119-137>141.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR GAZ117-119-139-141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ040-
042>045-047>052.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR SCZ048>052.
MARINE...NONE.
&&
NEAR TERM...RJB
SHORT TERM...33
LONG TERM...
AVIATION...33/RJB
MARINE...33/RJB
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 10, 2:53 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN AUG 10 2014
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-112000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
353 PM EDT SUN AUG 10 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND
EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH
AND FLASH FLOOD WARNINGS MAY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ117-119-139-141-SCZ048>052-112000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
353 PM EDT SUN AUG 10 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND
EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH
AND FLASH FLOOD WARNINGS MAY BE REQUIRED.
COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED INTO TUESDAY. AT LEAST
SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE
EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-112000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 PM EDT SUN AUG 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS THROUGH
TONIGHT. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE. SPECIAL MARINE WARNINGS MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO OR COAST GUARD BROADCASTS FOR THE
LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS MONDAY AND MONDAY
EVENING. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE IN HEAVY RAIN. SPECIAL MARINE WARNINGS MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO DAMAGING WINDS...TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 10, 2:34 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD MOUNT PLEASANT 32.79N 79.86W
08/10/2014 CHARLESTON SC SOCIAL MEDIA
SEVERAL VEHICLES STALLED OUT IN DEEP WATER ON COLEMAN
BLVD NEAR SEA ISLAND SHOPPING CENTER.
&&
EVENT NUMBER CHS1400943
MTELocal storm report, Aug 10, 4:04 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD HANAHAN 32.92N 80.00W
08/10/2014 BERKELEY SC SOCIAL MEDIA
YEAMANS HALL ROAD CLOSED AT MURRY DRIVE DUE TO HIGH
WATER.
&&
EVENT NUMBER CHS1400944
MTELocal storm report, Aug 10, 4:10 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
08/10/2014 CHARLESTON SC SOCIAL MEDIA
TWO FEET OF WATER ACROSS PORTIONS OF RIVERS AVE NEAR
526.
&&
EVENT NUMBER CHS1400945
MTELocal storm report, Aug 10, 4:41 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
08/10/2014 CHARLESTON SC SOCIAL MEDIA
WATER STILL AT LEAST 2 FEET DEEP ON RIVERS AVE NEAR
526.
&&
EVENT NUMBER CHS1400946
MTESpecial weather statement, Aug 10, 5:27 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT SUN AUG 10 2014
SCZ048-102330-
BEAUFORT-
627 PM EDT SUN AUG 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 730 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SCOTT TO SHELL
POINT...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PARRIS ISLAND...CAT ISLAND...SCOTT...LANDS END...FRIPP ISLAND...CARIL
BOWERS BRIDGE...WILTON GRAVES BRIDGE...PORT ROYAL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3227 8079 3242 8083 3249 8054 3231 8043
3231 8045 3232 8045 3228 8055 3227 8060
3225 8061 3226 8065 3224 8064 3225 8063
3222 8064 3221 8068 3215 8072 3211 8080
TIME...MOT...LOC 2227Z 341DEG 7KT 3236 8062 3232 8075Flash Flood, Chatham
- When
- August 10, 5:35 PM EST to 9:30 PM EST
- Where
- Chatham County, 0.85 mi E of Central Jct to 0.84 mi NNE of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.081, -81.106
A Chatham County emergency manager reported numerous roads flooded and closed in downtown Savannah. Some roads closed were Whitaker and 34th, Victory and Martin Luther King, York, Henry and Atlantic, East Broad and Liberty, Montgomery, Bee and Abercorn, Anderson and Truman, President and General McIntosh, East Lathrop and Newell, 33rd and Grove, 52nd, Goebel, 54th and 55th, Reynolds and Gwinnett.
Flash Flood, Bulloch
- When
- August 10, 8:35 PM EST to 10:00 PM EST
- Where
- Bulloch County, 0.49 mi NNE of Statesboro to 0.59 mi ENE of Statesboro
- Cause
- Heavy Rain
- Property damage
- $13,000
- Reported by
- 911 Call Center
- Coordinates
- 32.456, -81.776
The Bulloch County 911 Call Center reported several roads closed and automobiles stalled due to flooding. Flooding also caused water damage to a house on Johnson Street. Roads closed included Fair and Gentilly, Forest, Proctor, Ellis, Johnson, Chandler, Herty and Highway 67. Several rescues were needed for vehicles stalled in water half way up car doors. Parking lots were flooded in Georgia Southern Campus with water as deep as 2.5 feet.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 20142 deaths · 4 events
- Heavy Rain in Guam, August 10, 20141 death · 1 event
- Heat in Nevada, August 10, 20141 death · 1 event
- Flash Flood in New Mexico, August 10, 2014$250,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 10 to 11, 2014$85,000 · 11 events
- Damaging Winds in Texas, August 10, 2014$88,000 · 65 kt wind · 5 events
- Drought in Texas, August 10 to 31, 20145 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2014$500 · 52 kt wind · 4 events
- Flash Flooding in Colorado, August 10, 20144 events
- Damaging Winds in Texas, August 10, 2014$6,000 · 67 kt wind · 4 events
- Flash Flooding in South Carolina, August 10, 2014$3,000 · 3 events
- Hail in California, August 10 to 11, 20141.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541806, 541807.